MAUDE Adverse Event Report: DIAGNOSTICA STAGO STA-R EVOLUTION; IVD COAGULATION DEVICE / INSTRUMENT

DIAGNOSTICA STAGO STA-R EVOLUTION; IVD COAGULATION DEVICE / INSTRUMENT
Model Number IS (01)03607450589788(11)140312(21)4025362(241)5897858978
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was poor vacuum at wash wells.The vacuum diaphragm was repaired.Investigations are still on going.
 
Event or Problem Description
On (b)(6) 2019, the customer reported six erroneous ptt results had been produced and released.Qc results were within range before and after the erroneous results were produced.The customer later indicated (questionnaire dated (b)(6) 2019) that there were five patients involved, and stated that there were no life-threatening or permanent effects on the patients.At least one of the patients did receive heparin therapy based on the erroneous results.
 
Additional Manufacturer Narrative
The field support engineer reseated the vacuum diaphragm due to a reduced vacuum measured at wash wells; it was not replaced.The fse then verified the valcor pump volume and remapped the needles to the wash wells, shuttle, and measurement plate.The dump files were analyzed and the following were determined: - qc was in range before and after the sample, therefore the reduced vacuum was not detected.- no alarm or alarm codes were produced.- no issue with sample detection or reagent detection was discovered.- it is not possible to detect the reduced vacuum in the dump files.The preliminary root cause has since been ruled out.If the root cause had been a failed diaphragm, it is very likely that the qc would have been affected and the erroneous results would have been more widespread.The engineer did inspect the pump diaphragm which was partially unseated but not damaged.The intermittent issue, where 5 patients experienced erroneous ptt results at different times in the same day, and not within the same run, is more consistent with a partially unseated diaphragm.Based upon the investigation, a true root cause could not be definitively determined.Stago has concluded its investigation into this matter and considers it as confirmed and isolated, with no further action.

Brand Name
STA-R EVOLUTION
Common Device Name
IVD COAGULATION DEVICE / INSTRUMENT
Manufacturer (Section D)
DIAGNOSTICA STAGO
3 allée thérésa
asnières sur seine, 92600
FR  92600
MDR Report Key9595574
Report Number8043723-2020-00001
Device Sequence Number2335360
Product Code JPA
UDI-Device Identifier03607450589788
UDI-Public(01)03607450589788(11)140312(241)58978
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIS (01)03607450589788(11)140312(21)4025362(241)5897858978
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date03/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;